Post Ablation

Two weeks post ablation. No AF so far which is great but I get periods of really fast heart beats - 135-140. Usually about every other day, they last about one or two hours and leave me feeling really weak, cold and with a splitting headache. Can't say I'm overdoing things as I'm taking it really easy and actually getting quite bored. Has anyone experienced this as it is quite frightening. I guess what I would really like to hear is that it is quite normal and will go away with time. Any suggestions?

6 Replies

  • If it returns to normal after a while I wouldn't worry too much but why not call your arrhythmia nurse for some comfort. It is probably atrial tachycardia which if not persistent should settle down as it is very early days. Raised HR is normal after ablation but I agree over 100 is excessive. It is still very early days as I am sure that they warned you it will take at least three months for your heart to settle down.

  • I had some silly wild heartbeats for a few days after my ablation in December. I rang the arrhythmia nurse and she said that was not unusual and guess what, after I had spoken to her they went away and I have been fine since. I hope yours will do the same.

  • I agree with Bob....if in doubt read my posts. It can take a few months for the heart to settle down, be patient.

  • Don't stress - every ticker is different - mine took a good month to settle down now I've been in nsr for well over a year after putting up with af for years - maybe have a yarn to the electro to put yourself at ease

  • Hi there! I've experienced something that sounds similar. I'm nearly three months post ablation which went very well. My specialist advised me to wait two months then gradually reduce my use of beta blockers and that's what I did. Unfortunately, as soon as I stopped taking them - a couple of weeks ago - the symptoms you describe kicked in. I worried too thinking my AF had returned but my heart beat was regular only much faster than normal even when I was resting. I've checked with my GP and other sources including this website and it seems to be something that can happen. You don't say if you are still taking beta blockers. The advice I got was that I was experiencing something called "bounce back" (I think that's the right term) in other words, withdrawal symptoms from stopping my meds. I think the main thing at this stage is don't panic; it's only a relatively short time since your ablation and your heart will take several weeks - if not months - to recover completely.

  • BobD is right - it is still early days and the problem may settle. But you could get some medication to help suppress it in the mean time.

    Sometimes AF ablation actually causes a new arrhythmia, atypical atrial flutter, which may persist after the 1-3 months it takes for the heart to heal up. This may require long-term drug treatment or a redo ablation.

You may also like...